Alert archive / Montana / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 21, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 20, 1999, 6:15 PM MDT for Richland County, Montana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1999, 6:15 PM MDT (00:15 UTC)
- Expired
- Jun 20, 1999, 7:20 PM MDT
- In force
- 65 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Richland County, MT
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 4:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
613 WUUS1 KGGW 210018 RRA SVRGGW MTC083-210120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 615 PM MDT SUN JUN 20 1999 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND COUNTY IN NORTHEASTERN MONTANA * UNTIL 720 PM MDT * AT 615 PM MDT... GLASGOW DOPPLER RADAR AND STORM SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF MIDWAY... MOVING EAST AT 5 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. GOLFBALL SIZE HAIL WAS EARLIER REPORTED WITH THESE STORMS. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. JAMBA &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:50 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 20, 2:50 PM MDT, 3 hours 25 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 250 PM MDT SUN JUN 20 1999 18Z SURFACE ANALYSIS INDICATED A COLD FRONT EAST OF A GGW-JDN-BIL LINE WITH A WEAK SURFACE LOW IN SOUTHEAST MONTANA. DEWPOINTS REMAIN IN THE MID 60S AHEAD OF THE FRONT IN LOW LEVEL UPSLOPE FLOW. AS A MID LEVEL SHORTWAVE MOVES THROUGH SOUTH CENTRAL MONTANA THIS AFTERNOON EXPECT CONVECTION TO DEVELOP ALONG AND AHEAD OF THE SURFACE COLD FRONT WHERE SURFACE BASED LIS RANGE FROM -6 TO -8 WITH CAPES AOA 2000 J/KG. MAIN CONCERN OUT EAST TODAY WILL BE HAIL AND HEAVY RAIN. PRECIPITABLE WATER VALUES ARE AGAIN AROUND AN INCH. WILL CONTINUE TO KEEP THE SOUTHEAST ZONES IN A MENTION OF SEVERE THUNDERSTORMS FOR TONIGHT. A STRONG UPPER LEVEL JET OFF THE WEST COAST WILL DIG ALONG THE BACKSIDE OF THE PACIFIC COAST TROUGH. MODELS ARE A LITTLE FAST WITH THIS FEATURE MOVING EAST TOMORROW. DIGGING JET WILL ALLOW THE TROUGH TO RETAIN A SLIGHTLY NEGATIVE TILT...ALLOWING THE THERMAL AND UPPER LEVEL RIDGE TO BUILD OVER EASTERN MONTANA MONDAY. THE RESULT WILL BE WARM TEMPERATURES ACORSS THE EAST TOMORROW. LEE CYCLOGENSIS WILL OCCUR IN REPONSE TO AN UPPER LEVEL JET STREAK MOVING OVER THE AREA. EASTERN MONTANA IS FORECAST TO BE IN THE RIGHT REAR QUADRANT BY 00Z. AREAS ON THE EAST SIDE OF THE TROUGH WILL SEE A RETURN OF MOIST SOUTHEASTERLY LOW LEVEL FLOW. BETTER UPPER LEVEL DYNAMICS AND INCREASING LAPSE RATES WILL AGAIN LEAD TO ANOTHER ROUND OF AFTERNOON CONVECTION...SO WILL MENTION THE CHANCE FOR SEVERE IN THE EASTERN AND SOUTHERN ZONES. COOLER WITH SCATTERED SHOWERS TUESDAY AS THE TROUGH AND SURFACE COLD FRONT MOVE THROUGH THE AREA. GGW 2233 056/088/056/074 GDV 3243 064/090/061/076 CCF GGW TB 056/088 056/074 053 99223
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:05 PM MDT | Tornado Warning | GGW | Dawson | 60 min |
| Jun 20, 6:17 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 63 min |
| Jun 20, 7:07 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 63 min |
| Jun 20, 7:21 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 64 min |
| Jun 20, 8:21 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 64 min |
| Jun 20, 8:25 PM MDT | Flash Flood Warning | GGW | Wibaux | 3 hr |
| Jun 21, 5:08 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 62 min |
| Jun 21, 5:32 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 63 min |
| Jun 21, 5:41 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
Nearby
Severe Thunderstorm Warnings in Montana, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.